Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

2 Issues per year


IMPACT FACTOR 2016: 0.229
5-year IMPACT FACTOR: 0.271

CiteScore 2016: 0.30

SCImago Journal Rank (SJR) 2016: 0.398
Source Normalized Impact per Paper (SNIP) 2016: 0.232

Mathematical Citation Quotient (MCQ) 2016: 0.08

Online
ISSN
1935-1704
See all formats and pricing
More options …

Contagion and State Dependent Mutations

In Ho Lee / Adam Szeidl / Akos Valentinyi
Published Online: 2003-02-06 | DOI: https://doi.org/10.2202/1534-5963.1063

Early results of evolutionary game theory showed that the risk dominant equilibrium is uniquely selected in the long run under the best-response dynamics with mutation. Bergin and Lipman (1996) qualified this result by showing that for a given population size, the evolutionary process can select any strict Nash equilibrium if the probability of choosing a nonbest response is state-dependent. This paper shows that the unique selection of the risk dominant equilibrium is robust with respect to state dependent mutation in local interaction games. More precisely, for any given mutation structure there exists a minimum population size beyond which the risk dominant equilibrium is uniquely selected. Our result is driven by contagion and cohesion among players, which exist only in local interaction settings and favor the risk dominant strategy. Our result strengthens the equilibrium selection result of evolutionary game theory.

Keywords: Contagion; state dependent mutations; risk dominance; local interaction games

About the article

Published Online: 2003-02-06


Citation Information: Advances in Theoretical Economics, ISSN (Online) 1534-5963, DOI: https://doi.org/10.2202/1534-5963.1063.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Ge Jiang and Simon Weidenholzer
Economic Theory, 2016
[2]
Marcin Peski
Journal of Economic Theory, 2010, Volume 145, Number 1, Page 216
[3]
Simon Weidenholzer
Games and Economic Behavior, 2012, Volume 75, Number 2, Page 1014

Comments (0)

Please log in or register to comment.
Log in